Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 7, 2005, 7:43 PM EDT for Unicoi County, Washington County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2005, 7:43 PM EDT (23:43 UTC)
- Expired
- Jun 7, 2005, 8:31 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:40 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 3:40 PM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 340 PM EDT TUE JUN 7 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...DEEP CONVECTION STRUGGLING TO GET GOING THIS AFTERNOON...ALTHOUGH IT IS BEGINNING TO INCREASE. THINKING THAT WE ARE KIND OF BETWEEN WEAK SYSTEMS NOW. WILL HAVE SOME POPS TONIGHT...BUT THINK BETTER CHANCES ARE TOMORROW WHEN RICHER LOW LEVEL AIR RETURNS. LOW-LEVEL PRESSURE GRADIENT STARTS TO TIGHTEN NW-SE TOMORROW AS WELL...SO THINKING BETTER CHANCES WEST VERSUS EAST WITH BETTER SSW SURFACE FLOW AND BETTER THETA-E VALUES...ALTHOUGH MODELS LIKE THE EAST AS WELL. TOUGH TO KNOW IF CURRENT WEAK MCV THIS AFTERNOON OVER NE AL WILL BE A PLAYER THROUGH WEDNESDAY...NOT BANKING ON IT FOR NOW...THINKING THAT CURRENT CONVECTION WILL REORGANIZE THIS FEATURE OVERNIGHT. ALSO...WILL NEED TO WATCH CONVECTION TO NORTHEAST...MORE UNSTABLE UP THERE...NOTING 88/70 AT KMTV VERSUS 79/66 AT KTRI. THIS CONVECTION IS BACK-BUILDING TOWARD CWA. MADE VERY FEW CHANGES TO TEMPERATURE GRIDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...THERE WILL BE LITTLE CHANGE IN THE WEATHER PATTERN THROUGH THE EXTENDED TIME PERIOD. AN UPPER LEVEL HIGH POSITIONED TO OUR EAST KEEPS THE SOUTHERN ALLAPHIAN REGION IN SOUTHERLY FLOW ALOFT. THIS FLOW WILL CONTINUE TO FEED MOISTURE INTO THE AREA. WITH DIURNAL HEATING... THE AIR MASS WILL DESTABILIZE EACH AFTERNOON. THIS WILL BE SUFFICIENT FOR THERMAL INDUCE CONVECTION EACH DAY OF THE EXTEND. ADDITIONALLY...THE ARE WEAK WAVES IN THE UPPER FLOW WHICH MAY ENHANCE CONVECTION. HOWEVER...DETAILS SUCH AS TIMING AND POSITION OF THE WAVES IS DIFFICULT. THEREFORE...WILL GENERALLY JUST CONTINUE WITH ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE PERIOD. WILL KEEP TEMPERATURES CLOSE TO MODEL GUIDANCE AS THESE NUMBERS LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 84 70 86 / 30 70 30 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 67 83 67 85 / 30 50 30 50 OAK RIDGE, TN 67 82 68 84 / 20 60 30 50 TRI CITIES AIRPORT, TN 65 83 65 83 / 20 40 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/MJB
Hazardous weather outlook, Jun 7, 12:45 PM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1245 PM EDT TUE JUN 7 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-080900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1245 AM EDT (1145 AM CDT) TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ABUNDANT LOW LEVEL MOISTURE STILL EXISTS OVER THE FORECAST AREA...BUT WIDESPREAD STORMS FROM YESTERDAY AND LAST NIGHT WORKED TO PARTIALLY STABILIZE THE AIR MASS. SCATTERED THUNDERSTORMS ARE FORECAST...BUT SHOULD REMAIN BELOW SEVERE LEVELS. OF MORE IMPORTANCE IS THE HEAVY RAIN THREAT. MOST STORMS WILL NOT PRODUCE FLOODING RAINS...BUT WITH THE SLOW MOVEMENT AND POSSIBLE REPEATED STORMS...SOME ISOLATED AREAS COULD RECEIVE SOME HEAVY TO FLOODING RAINS. AT THIS TIME THE THREAT FOR THE HEAVIEST RAINS APPEARS TO BE IN SOUTHEAST TENNESSEE WHERE A WEAK DISTURBANCE WILL HELP TO ORGANIZE THE ACTIVITY. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY...BUT IS POSSIBLE FOR THE REMAINDER OF THE WEEK FOR A FEW HOURS IN THE AFTERNOONS AND EARLY EVENINGS AS STORMS REACH THEIR STRONGEST LEVELS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GM
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 43 min |
| Jun 6, 8:34 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 27 min |
| Jun 7, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.